Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

Local algebras of a differential quasigroup


Authors: Maks A. Akivis and Vladislav V. Goldberg
Journal: Bull. Amer. Math. Soc. 43 (2006), 207-226
MSC (2000): Primary 20N05; Secondary 53A60, 17D99
Published electronically: February 15, 2006
Erratum: Bull. Amer. Math. Soc. 43 (2006), 397
MathSciNet review: 2216110
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The authors provide a summary of results in the theory of differential quasigroups and their local algebras and indicate the relationship of these results to recent work on this subject.


References [Enhancements On Off] (What's this?)

  • 1. M. A. Akivis, The canonical expansions of the equations of a local analytic quasigroup, Dokl. Akad. Nauk SSSR 188 (1969), 967–970 (Russian). MR 0262413
  • 2. M. A. Akivis, The local differentiable quasigroup, and three-webs that are determined by a triple of hypersurfaces, Sibirsk. Mat. Ž. 14 (1973), 467–474, 692 (Russian). MR 0324559
  • 3. M. A. Akivis, Closed 𝐺-structures on a differentiable manifold, Problems in geometry, Vol. 7 (Russian), Akad. Nauk SSSR Vsesojuz. Inst. Naučn. i Tehn. Informacii, Moscow, 1975, pp. 69–79, 301 (Russian, with English summary). MR 0478055
  • 4. M. A. Akivis, The local algebras of a multidimensional three-web, Sibirsk. Mat. Ž. 17 (1976), no. 1, 5–11, 237 (Russian). MR 0405261
  • 5. M. A. Akivis, Geodesic loops and local triple systems of an affinely connected space, Sibirsk. Mat. Ž. 19 (1978), no. 2, 243–253, 477 (Russian). MR 0487840
  • 6. M. A. Akivis, Bol three-webs and non-Euclidean geometries, Webs & quasigroups, Tver. Gos. Univ., Tver′, 1994, pp. 16–26 (English, with English and Russian summaries). MR 1413333
  • 7. M. A. Akivis and V. V. Goldberg, Projective differential geometry of submanifolds, North-Holland Mathematical Library, vol. 49, North-Holland Publishing Co., Amsterdam, 1993. MR 1234487
  • 8. Maks A. Akivis and Vladislav V. Goldberg, Differential geometry of webs, Handbook of differential geometry, Vol. I, North-Holland, Amsterdam, 2000, pp. 1–152. MR 1736852, 10.1016/S1874-5741(00)80004-7
  • 9. Maks A. Akivis and Vladislav V. Goldberg, Algebraic aspects of web geometry, Comment. Math. Univ. Carolin. 41 (2000), no. 2, 205–236. Loops’99 (Prague). MR 1780866
  • 10. M. A. Akivis and A. M. Shelekhov, Osnovy teorii tkanei, Kalinin. Gos. Univ., Kalinin, 1981 (Russian). MR 639895
  • 11. M. A. Akivis and A. M. Shelekhov, Fourth-order alternators of a local analytic loop and three-webs of multidimensional surfaces, Izv. Vyssh. Uchebn. Zaved. Mat. 4 (1989), 12–16 (Russian); English transl., Soviet Math. (Iz. VUZ) 33 (1989), no. 4, 13–18. MR 1008142
  • 12. Maks A. Akivis and Alexander M. Shelekhov, Geometry and algebra of multidimensional three-webs, Mathematics and its Applications (Soviet Series), vol. 82, Kluwer Academic Publishers Group, Dordrecht, 1992. With an appendix by E. V. Ferapontov; Translated from the Russian by Vladislav V. Goldberg. MR 1196908
  • 13. V. D. Belousov, Osnovy teorii kvazigrupp i lup, Izdat. “Nauka”, Moscow, 1967 (Russian). MR 0218483
  • 14. W. Blaschke Thomsens Sechseckgewebe. Zueinander diagonale Netze, Math. Z. 28 (1927), 150-157. JFM 54:074404.
  • 15. W. Blaschke and G. Bol, Geometrie der Gewebe. Springer-Verlag, Berlin, 1938, viii+339 pp. Zbl 20:06701.
  • 16. G. Bol, Über Drei-Gewebe im vierdimensionalen Raum. Math. Ann. 110 (1935), 431-463. Zbl 10:22203.
  • 17. R. H. Bruck, A survey of binary systems, Springer-Verlag, Berlin, 1971, 3rd printing, viii + 185 pp. MR0093552 (20:76); Zbl 206:30301.
  • 18. S. S. Chern, Eine Invariantentheorie der Dreigewebe aus $ r$-dimensionalen Mannigfaltigkeiten in $ {\bf R}_{2r}$, Abh. Math. Sem. Univ. Hamburg 11 (1936), no. 1-2, 333-358. Zbl 13:41802.
  • 19. A. Einstein, Zur Elektrodynamik bewegter Körper, Ann. Phys. (4) 17 (1905), 891-921. JFM 36:092002.
  • 20. Leonard Euler, Leonhardi Euleri opera minora collecta. I, II (1849): Commentationes arithmeticae collectae. Tomi I, II, Including several unpublished works: Tractatus de numerorum doctrina capita XVI and others. Edited by P. H. Fuss and Nicolaus Fuss, Kraus Reprint, Nendeln/Liechtenstein, 1969 (Latin). MR 0250831
  • 21. L. Euler, Recherches sur une nouvelle espèce de quarrés magiques, Verh. Zeeuwsch. Genootsch. Wetensch. Vlissengen Vol. 9 (1782), pp. 85-239; see also Euler, L., Opera Omnia., Series I: Opera mathematica. Vol. VII: algebraicae ad theoriam combinationum et probabilitatum pertinentes (Latin), Teubner, Leipzig and Berlin, 1923, pp. 291-392. JFM 49:0007.
  • 22. V. I. Fedorova, A condition that defines multidimensional Bol three-webs, Sibirsk. Mat. Ž. 19 (1978), no. 4, 922–928, 957 (Russian). MR 0514146
  • 23. Yaakov Friedman, Physical applications of homogeneous balls, Progress in Mathematical Physics, vol. 40, Birkhäuser Boston, Inc., Boston, MA, 2005. With the assistance of Tzvi Scarr. MR 2104434
  • 24. V. V. Goldberg, Local differentiable quasigroups and webs, Quasigroups and loops: theory and applications, Sigma Ser. Pure Math., vol. 8, Heldermann, Berlin, 1990, pp. 263–311. MR 1125816
  • 25. Karl Heinrich Hofmann and Karl Strambach, The Akivis algebra of a homogeneous loop, Mathematika 33 (1986), no. 1, 87–95. MR 859501, 10.1112/S0025579300013905
  • 26. Karl Heinrich Hofmann and Karl Strambach, The Akivis algebra of a homogeneous loop, Mathematika 33 (1986), no. 1, 87–95. MR 859501, 10.1112/S0025579300013905
  • 27. Michihiko Kikkawa, On local loops in affine manifolds, J. Sci. Hiroshima Univ. Ser. A-I Math. 28 (1964), 199–207. MR 0187173
  • 28. E. N. Kuz′min, The connection between Mal′cev algebras and analytic Moufang loops, Algebra i Logika 10 (1971), 3–22 (Russian). MR 0297916
  • 29. Ottmar Loos, Symmetric spaces. I: General theory, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0239005
  • 30. Jaak Lõhmus, Eugene Paal, and Leo Sorgsepp, Nonassociative algebras in physics, Hadronic Press Monographs in Mathematics, Hadronic Press, Inc., Palm Harbor, FL, 1994. MR 1320709
  • 31. A. I. Mal′cev, Analytic loops, Mat. Sb. N.S. 36(78) (1955), 569–576 (Russian). MR 0069190
  • 32. P. O. Mikheev, On a problem of Chern-Akivis-Shelekhov on hexagonal three-webs, Aequationes Math. 51 (1996), no. 1-2, 1–11. MR 1372779, 10.1007/BF01831136
  • 33. V. V. Goldberg, Local differentiable quasigroups and webs, Quasigroups and loops: theory and applications, Sigma Ser. Pure Math., vol. 8, Heldermann, Berlin, 1990, pp. 263–311. MR 1125816
  • 34. R. Moufang, Zur Struktur von Alternativkörpern, Math. Ann. 110 (1935), 416-430. Zbl 10:00403.
  • 35. G. P. Nagy, The Campbell-Hausdorff series of local analytic Bruck loops, Abh. Math. Sem. Univ. Hamburg 72 (2002), 79–87. MR 1941548, 10.1007/BF02941666
  • 36. Péter T. Nagy and Karl Strambach, Loops in group theory and Lie theory, de Gruyter Expositions in Mathematics, vol. 35, Walter de Gruyter & Co., Berlin, 2002. MR 1899331
  • 37. Hala O. Pflugfelder, Quasigroups and loops: introduction, Sigma Series in Pure Mathematics, vol. 7, Heldermann Verlag, Berlin, 1990. MR 1125767
  • 38. M. Reiss, Mémoire sur les propriétés générales des courbes algébriques, Correspondance Mathématique et Physique de Quêtelet 9 (1837), 249-308.
  • 39. L. V. Sabinin, The geometry of loops, Mat. Zametki 12 (1972), 605–616 (Russian). MR 0340461
  • 40. L. V. Sabinin, Homogeneous spaces and quasigroups, Izv. Vyssh. Uchebn. Zaved. Mat. 7 (1996), 77–84 (Russian); English transl., Russian Math. (Iz. VUZ) 40 (1996), no. 7, 74–81. MR 1430701
  • 41. Lev V. Sabinin, Smooth quasigroups and loops, Mathematics and its Applications, vol. 492, Kluwer Academic Publishers, Dordrecht, 1999. MR 1727714
  • 42. L. V. Sabinin and P. O. Mikheev, Analytic Bol loops, Webs and quasigroups, Kalinin. Gos. Univ., Kalinin, 1982, pp. 102–109, 153 (Russian). MR 674312
  • 43. L. V. Sabinin and P. O. Mikheev, A symmetric connection in the space of an analytic Moufang loop, Dokl. Akad. Nauk SSSR 262 (1982), no. 4, 807–809 (Russian). MR 644875
  • 44. L. V. Sabinin and P. O. Mikheev, On the geometry of smooth Bol loops, Webs and quasigroups (Russian), Kalinin. Gos. Univ., Kalinin, 1984, pp. 144–154, 160 (Russian). MR 896092
  • 45. L. V. Sabinin and P. O. Mikheev, The differential geometry of Bol loops, Dokl. Akad. Nauk SSSR 281 (1985), no. 5, 1055–1057 (Russian). MR 787287
  • 46. L. V. Sabinin and P. O. Mikheev, Teoriya gladkikh lup Bola, Univ. Druzhby Narodov, Moscow, 1985 (Russian). Teksty lektsii. [Lectures]; Dual Russian/English text. MR 831661
  • 47. L. V. Sabinin and P. O. Mikheev, Infinitesimal theory of local analytic loops, Dokl. Akad. Nauk SSSR 297 (1987), no. 4, 801–804 (Russian); English transl., Soviet Math. Dokl. 36 (1988), no. 3, 545–548. MR 924255
  • 48. Arthur A. Sagle, Malcev algebras, Trans. Amer. Math. Soc. 101 (1961), 426–458. MR 0143791, 10.1090/S0002-9947-1961-0143791-X
  • 49. A. M. Shelekhov, Classification of multidimensional three-webs according to closure conditions, Problems in geometry, Vol. 21 (Russian), Itogi Nauki i Tekhniki, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1989, pp. 109–154, 216 (Russian). Translated in J. Soviet Math. 55 (1991), no. 6, 2140–2168. MR 1027856
  • 50. I. P. Shestakov, Linear representability of Akivis algebras, Dokl. Akad. Nauk 368 (1999), no. 1, 21–23 (Russian). MR 1726261
  • 51. Ivan P. Shestakov, Every Akivis algebra is linear, Geom. Dedicata 77 (1999), no. 2, 215–223. MR 1713296, 10.1023/A:1005157524168
  • 52. Ivan P. Shestakov, Speciality and deformations of algebras, Algebra (Moscow, 1998) de Gruyter, Berlin, 2000, pp. 345–356. MR 1754680
  • 53. Ivan P. Shestakov and Ualbai U. Umirbaev, Free Akivis algebras, primitive elements, and hyperalgebras, Resenhas 5 (2001), no. 2, 149–158. IX Algebra Meeting USP/UNICAMP/UNESP (Portuguese) (São Pedro, 2001). MR 1945299
  • 54. Ivan P. Shestakov and Ualbai U. Umirbaev, Free Akivis algebras, primitive elements, and hyperalgebras, J. Algebra 250 (2002), no. 2, 533–548. MR 1899864, 10.1006/jabr.2001.9123
  • 55. A. K. Suschkewitsch, On a generalization of the associative law, Trans. Amer. Math. Soc. 31 (1929), 204-214. JFM 55:008501.
  • 56. Abraham A. Ungar, Beyond the Einstein addition law and its gyroscopic Thomas precession, Fundamental Theories of Physics, vol. 117, Kluwer Academic Publishers Group, Dordrecht, 2001. The theory of gyrogroups and gyrovector spaces. MR 1978122
  • 57. Kiyosi Yamaguti, On algebras of totally geodesic spaces (Lie triple systems), J. Sci. Hiroshima Univ. Ser. A 21 (1957/1958), 107–113. MR 0100046
  • 58. Kiyosi Yamaguti, On the Lie triple system and its generalization, J. Sci. Hiroshima Univ. Ser. A 21 (1957/1958), 155–160. MR 0100047

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 20N05, 53A60, 17D99

Retrieve articles in all journals with MSC (2000): 20N05, 53A60, 17D99


Additional Information

Maks A. Akivis
Affiliation: Department of Mathematics, Jerusalem College of Technology–Mahon Lev, Havaad Haleumi St., P. O. Box 16031, Jerusalem 91160, Israel
Email: akivis@mail.jct.ac.il

Vladislav V. Goldberg
Affiliation: Department of Mathematical Sciences, New Jersey Institute of Technology, University Heights, Newark, New Jersey 07102
Email: vlgold@oak.njit.edu

DOI: http://dx.doi.org/10.1090/S0273-0979-06-01094-9
Keywords: Quasigroup, web, local algebra, Akivis algebra
Received by editor(s): January 1, 2005
Received by editor(s) in revised form: August 10, 2005
Published electronically: February 15, 2006
Additional Notes: A preliminary version of this article was presented at the Mile High Conference on Quasigroups, Loops and Nonassociative Systems (University of Denver, Denver, Colorado, July 2005).
Article copyright: © Copyright 2006 American Mathematical Society